Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 26, 2025, 1:01 AM CDT for Randall County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2025, 1:01 AM CDT (06:01 UTC)
- Expired
- Apr 26, 2025, 1:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Randall County, TX
The radar
The Amarillo radar (KAMA), 27 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.7
The text
As transmitted.
516
WFUS54 KAMA 260601
TORAMA
TXC381-260630-
/O.NEW.KAMA.TO.W.0016.250426T0601Z-250426T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
101 AM CDT Sat Apr 26 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northeastern Randall County in the Panhandle of Texas...
* Until 130 AM CDT.
* At 101 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Mescalero Park, or near Canyon, moving northeast
at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mescalero Park, Lake Tanglewood, Timbercreek Canyon, Canyon, and
Amarillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3498 10194 3506 10200 3515 10181 3502 10173
TIME...MOT...LOC 0601Z 246DEG 16KT 3504 10193
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
LFM2 follow-up statements
384
WWUS54 KAMA 260610
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
110 AM CDT Sat Apr 26 2025
TXC381-260630-
/O.CON.KAMA.TO.W.0016.000000T0000Z-250426T0630Z/
Randall TX-
110 AM CDT Sat Apr 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
NORTHEASTERN RANDALL COUNTY...
At 109 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Mescalero Park, or 5 miles north of Canyon, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mescalero Park, Lake Tanglewood, Timbercreek Canyon, Canyon, and
Amarillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3499 10190 3507 10197 3515 10181 3502 10173
TIME...MOT...LOC 0609Z 212DEG 12KT 3506 10190
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75IN
$$
LFM764 WWUS54 KAMA 260623 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 123 AM CDT Sat Apr 26 2025 TXC381-260633- /O.EXP.KAMA.TO.W.0016.000000T0000Z-250426T0630Z/ Randall TX- 123 AM CDT Sat Apr 26 2025 ...THE TORNADO WARNING FOR NORTHEASTERN RANDALL COUNTY WILL EXPIRE AT 130 AM CDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 400 AM CDT for the Panhandle of Texas. && LAT...LON 3499 10190 3507 10197 3515 10181 3502 10173 TIME...MOT...LOC 0623Z 246DEG 16KT 3508 10184 $$ LFM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 12:27 AM CDT, 34 minutes earlier. Its key messages:
- Issued at 117 PM CDT Fri Apr 25 2025
- Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible.
- Strong to severe storm threat is lower but will still be possible on Saturday and Sunday.
- Daily chances for thunderstorms continues each day through the middle of next week.
Area forecast discussion, Apr 26, 12:27 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1227 AM CDT Sat Apr 26 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 117 PM CDT Fri Apr 25 2025
- Strong to severe thunderstorms will be possible across the
central and southern Texas Panhandle this afternoon and evening.
Large hail, damaging winds, a low tornado threat, and heavy
rainfall will be possible.
- Strong to severe storm threat is lower but will still be
possible on Saturday and Sunday.
- Daily chances for thunderstorms continues each day through the
middle of next week.
&&
.SHORT TERM ...
(This evening through Saturday night)
Issued at 117 PM CDT Fri Apr 25 2025
All eyes are on the location of a weak cold front stalling
over the area this afternoon, which will heavily dictate the
northward extent of today's severe weather risk. As of 18z,
satellite and sfc observations have the front analyzed as
bisecting the Texas Panhandle roughly from Boys Ranch to Pampa to
Canadian. Model trends have the front eventually stalling
southward progression just north of the I-40 corridor, which has
left a sufficient warm/moist sector for thunderstorm development
this afternoon. This scenario would present the opportunity for
supercells with all hazards possible across the southern Texas
Panhandle.
Environmentally, our 12z observed sounding depicts an environment
ready to produce severe thunderstorms once we reach convective
temperatures. MUCAPE values >2000 J/kg with steep mid-level lapse
rates, dew pts in the low 60s, and sufficient bulk shear ~30kts,
with a capping inversion at 800mb. Once this warm nose is eroded,
which is already ongoing where clouds are clearing in conjunction
with a sfc circulation over the south central-southwest TX
Panhandle, scattered supercells should develop around 2-4 PM. Even
if the front continues to push further south than currently
anticipated, elevated storms capable of large hail up to tennis
ball size and damaging winds can be expected across the southern
panhandle. Despite lack of stronger mid-level flow to enhance
shear values and upper level synoptic support, backed winds out of
the east are forecast along & ahead of the front, which is where
a low-end tornado threat will exist through the evening hours. As
previously mentioned, abundant moisture with dew pts in the 60s
is in place, helping to lower LCLs for sfc based convection.
Similar to yesterday, forecast soundings and current observations
show low-level shear values to be quite meager initially (<10kt
0-1km shear, <100 0-1km SRH). But also like yesterday, shear
profiles should become slightly more favorable with time
(especially with any right-moving supercells) thanks to backed sfc
winds and an increasing 20-30kt low-level jet through the event.
Showers and storms will fill in across much of the west TX High
Plains later in the evening to overnight hours as a subtle upper
level perturbation arrives within southwest flow aloft. Our focus
will transition to more of a hail and heavy rain concern as a
result through tomorrow, especially with PWATs around 1"
producing heavy rainfall rates and training storms. CAMs have been
fairly consistent highlighting a corridor of 1-2" rainfall
amounts along and south of I-40 by Saturday afternoon, which is
supported by 40-70% probabilities to exceed 1". Flash flooding
will be yet another hazard to keep in mind as the event unfolds
through tomorrow.
Models disagree somewhat on when showers & storms will dissipate
tomorrow afternoon-evening, but the general consensus is for
activity to wane by Saturday night. There is a low chance for
stronger storms to approach our western Panhandles from NM
tomorrow, but confidence in this activity reaching our forecast
area is low given potential ongoing precipitation.
Harrel
&&
.LONG TERM ...
(Sunday through next Thursday)
Issued at 117 PM CDT Fri Apr 25 2025
One more chance for showers and thunderstorms on Sunday for at
least the southeastern half of the combined Panhandles. Although
this is based on the NBM mean that gives widespread 30 PoPs. There
is a bit of skepticism with this though, as the area is progged to
be under the right exit region of an upper level jet. Subsidence
should limit the precipitation chance which the NBM50 supports
with the Panhandles not having any PoPs. The NBM75 only gives
some slight chances for small areas in the east/northeastern
combined Panhandles.
Monday looks dry outside of the far southeastern TX Panhandle
which will have 20 to 30 PoPs at this time. Dry air is looking to
fill in at the surface mixing a dry line well to the east. The
dryline positioning will determine the overall chances for the
southeastern TX Panhandle on Monday. Then on Tuesday precip
chances retreat a bit further west with slight chance PoPs along
the HWY 60 corridor, with higher chances to the southeast. This
will be thanks to a cold front passage.
Under southwest flow aloft Sun and Mon, under the influence of a
upper level ridge, daytime highs are progged to be in the 80s
across the region. Monday night an upper level trough over the
Desert Southwest will propagate towards the combined Panhandles
and should help send a weak cold front from the north on Tue.
North to northeasterly winds Tue will help hold back temps in the
low to mid 70s. Continued influence of the upper level trough may
bring even more widespread 20 to 50 PoPs to the combined
Panhandles for Wed and Thu. Mid to late week may bring the FA
back to more potential moisture but also potential severe storms.
Details are still a bit too fuzzy, this far out, on the severe
threat at this time to know exactly how much of a threat will
exist.
36
&&
.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Sat Apr 26 2025
A weather system continues to pass across the panhandles through
the rest of today. This is causing low clouds along with rain
showers and thunderstorms with IFR to VLIFR conditions. Conditions
may marginally improve to IFR to MVFR during the afternoon before
returning back to IFR to VLIFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 70 56 85 58 / 80 50 30 30
Beaver OK 66 53 84 58 / 80 50 30 20
Boise City OK 67 51 84 47 / 60 30 10 10
Borger TX 73 57 88 60 / 80 50 30 20
Boys Ranch TX 73 56 87 55 / 80 50 20 20
Canyon TX 71 56 85 56 / 80 50 20 20
Clarendon TX 69 56 81 60 / 90 50 30 30
Dalhart TX 69 51 84 47 / 70 40 10 10
Guymon OK 67 52 86 52 / 80 40 20 10
Hereford TX 72 56 86 54 / 80 50 20 20
Lipscomb TX 68 56 82 61 / 80 40 30 20
Pampa TX 69 57 82 60 / 80 50 30 30
Shamrock TX 70 57 80 60 / 90 50 30 30
Wellington TX 71 57 81 61 / 90 50 30 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 4 AM CDT early this morning for TXZ011>013-
016>020-317.
OK...None.
&&
SHORT TERM...38
LONG TERM....36
AVIATION...98Hazardous weather outlook, Apr 25, 2:22 PM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 222 PM CDT Fri Apr 25 2025 OKZ001>003-TXZ001>020-317-260730- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 222 PM CDT Fri Apr 25 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A Tornado Watch is in effect until 10 PM tonight for the southern Texas Panhandle. Large hail, damaging winds, and a couple tornadoes will be possible. A Flash Flood Watch is in effect for the southern Texas Panhandle from 5 PM to 3 AM tonight for the risk of excessive rainfall from tonight's thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms may be possible across some parts of the Panhandles on Saturday and Sunday. The primary hazards with any severe storms will be large hail and damaging winds. There are continued chances for thunderstorms each day from Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 25, 7:25 PM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
725 PM CDT Fri Apr 25 2025
TXZ013-260100-
Carson TX-
725 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON COUNTY
THROUGH 800 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Panhandle, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Carson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
&&
LAT...LON 3541 10163 3549 10162 3560 10147 3537 10130
3533 10156 3533 10162
TIME...MOT...LOC 0025Z 238DEG 10KT 3540 10157
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LFMLocal storm report, Apr 25, 9:23 PM CDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
923 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM Hail 7 N Bootleg 34.93N 102.82W
04/25/2025 E1.00 Inch Deaf Smith TX Trained Spotter
&&
PAVLocal storm report, Apr 25, 10:37 PM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1037 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM Funnel Cloud 5 E Bootleg 34.84N 102.72W
04/25/2025 Deaf Smith TX Storm Chaser
Funnel persisted for 30 seconds. Less than 1
mile north of F.M. road 1058.
&&Local storm report, Apr 25, 10:47 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1047 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM Tornado 8 ENE Bootleg 34.85N 102.67W
04/25/2025 Deaf Smith TX Fire Dept/Rescue
Fire fighter dispatch reports a tornado
viewing from the intersection of FM 1058 and
FM 1057.
&&
CRLocal storm report, Apr 26, 12:26 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1226 AM CDT Sat Apr 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM Tornado 2 NNW Canyon 35.00N 101.93W
04/25/2025 Randall TX Public
Preliminary report; noted debris in church
parking lot across the street from the
location reported.
&&
CRLocal storm report, Apr 26, 12:42 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1242 AM CDT Sat Apr 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM Flood 8 ESE Bushland 35.13N 101.94W
04/26/2025 Randall TX Public
&&
CRThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:19 PM CDT | Areal Flood Advisory | AMA | Oldham, Potter | 3 hr |
| Apr 25, 7:24 PM CDT | Special Weather Statement | AMA | Potter | 36 min |
| Apr 25, 7:25 PM CDT | Special Weather Statement | AMA | Carson | 35 min |
| Apr 25, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 47 min |
| Apr 25, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 56 min |
| Apr 25, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 67 min |
| Apr 25, 8:55 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 3 hr |
| Apr 25, 9:38 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 67 min |
| Apr 25, 10:01 PM CDT | Tornado Warning | AMA | Deaf Smith | 29 min |
| Apr 25, 10:29 PM CDT | Tornado Warning | AMA | Deaf Smith | 31 min |
| Apr 25, 10:59 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 4 hr |
| Apr 25, 10:59 PM CDT | Tornado Warning | AMA | Deaf Smith | 31 min |
| Apr 25, 11:29 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 46 min |
| Apr 25, 11:34 PM CDT | Tornado Warning | AMA | Randall | 26 min |
| Apr 25, 11:36 PM CDT | Tornado Warning | AMA | Deaf Smith | 24 min |
| Apr 25, 11:43 PM CDT | Flash Flood Warning | AMA | Deaf Smith, Randall | 3 hr |
| Apr 25, 11:51 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 54 min |
| Apr 26, 12:01 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 11 min |
| Apr 26, 12:04 AM CDT | Tornado Warning | AMA | Randall | 26 min |
| Apr 26, 12:12 AM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Potter, Randall | 3 hr |
| Apr 26, 12:17 AM CDT | Tornado Warning | AMA | Deaf Smith, Randall | 9 min |
| Apr 26, 12:28 AM CDT | Tornado Warning | AMA | Carson | 14 min |
| Apr 26, 12:40 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 65 min |
| Apr 26, 1:03 AM CDT | Flash Flood Warning | AMA | Armstrong, Deaf Smith, Randall | 4 hr |
| Apr 26, 1:20 AM CDT | Tornado Warning | AMA | Carson | 25 min |
| Apr 26, 1:32 AM CDT | Flash Flood Warning | AMA | Carson, Gray | 4 hr |
| Apr 26, 3:23 AM CDT | Areal Flood Advisory | AMA | Armstrong, Collingsworth, Donley | 4 hr |
| Apr 26, 4:09 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 66 min |
| Apr 26, 5:19 AM CDT | River Flood Warning | AMA | Armstrong | 3 hr |
| Apr 26, 5:37 AM CDT | River Flood Advisory | AMA | Collingsworth | 18 hr |
| Apr 26, 6:13 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.